My WebMD Sign In, Sign Up

Ask Your Question

WebMD Answers

120 Characters remaining
120 Characters remaining
  • First, try and keep your question as short as possible.
  • Include specific words that will help us identify questions that may already have your answer.
  • If you don't find your answer, you can post your question to WebMD Experts and Contributors.

Close

Posted: | Report This Report Question |
Q.

How long does Coumadin (warfarin) remain in your system after you stop taking it?

 

Answers From Experts & Organizations (1)

5,093 Answers
193,591 Helpful Votes
161 Followers
A.

Coumadin (warfarin) will lose its effects at varying rates, depending on dietary factors, liver function, and other medicines that are being taken. If blood Coumadin levels are in the therapeutic range, in most people the effects are gone within 3-4 days of stopping the medicine.

If the Coumadin levels are too high (a toxic level), or a person needs urgent reversal of the drug (due to bleeding or a need for surgery), the effects can be reversed with injection of certain medicines to reverse the effects.

This answer should not be considered medical advice...down arrowThis answer should not be considered medical advice and should not take the place of a doctor’s visit. Please see the bottom of the page for more information or visit our Terms and Conditions.up arrow

Posted:
| Report This Report Answer
Archived: March 20, 2014

Was this helpful?

YesNo

Thanks for your feedback.

149 of 168 found this helpful
Read the Original Article: Coumadin (warfarin) remains in system how long?

Answers from Contributors (1)